South Carolina, 2006

Damaging Winds in South Carolina, April 26, 2006

April 26, 2006 · NWS CHS · 3 events in 2 counties and zones

3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 26, 5:29 PM EST, 51 minutes earlier.

Area forecast discussion, Apr 26, 5:29 PM EST, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
629 PM EDT WED APR 26 2006

.UPDATE...THE RISK FOR SVR WX IS QUICKLY DIMINISHING AS THE MAIN
CONVECTIVE CLUSTER MOVES N/NE INTO THE WTRS OFF NE SC. WL CANCEL THE
SVR TSTM WATCH FOR THE REMAINDER OF SRN SC AND THE ADJACENT WTRS
SHORTLY.

WE CONTINUE TO RECEIVE NUMEROUS REPORTS OF LARGE HAIL AND DAMAGING
WINDS ACROSS THE FCST AREA THIS EVNG. FCSTRS ARE TRYING TO QUALITY
CONTROL AND ISSUE LOCAL STORM REPORTS AS QUICKLY AS PSBL. YOUR
PATIENCE IS APPRECIATED.

CHARLESTON AND SAVANNAH BROADCAST METS...PLEASE FORWARD ANY STORM
REPORTS TO US. THANK YOU.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&

ST
Hazardous weather outlook, Apr 26, 5:25 PM EST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
625 PM EDT WED APR 26 2006

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-271000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
625 PM EDT WED APR 26 2006

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM EDT FOR SOUTHERN
SOUTH CAROLINA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA
THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE
PRIMARY THREATS BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. REFER TO
ANY WATCHES...WARNINGS AND STATEMENTS FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS REQUESTED.

In the hours before

Special weather statement, Apr 26, 4:56 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
556 PM EDT WED APR 26 2006

SCZ042-047-051-262245-
COASTAL JASPER-HAMPTON-INLAND JASPER-
556 PM EDT WED APR 26 2006

...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY AND JASPER COUNTY
THROUGH 645 PM EDT...

AT 556 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ABOUT 15 MILES SOUTHWEST OF
RIDGELAND...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND EBENEZER...
PURYSBURGH...MORGAN...HARDEEVILLE...DEERFIELD...TILLMAN...SWITZERLAND
...MITCHELLVILLE...OKATIE AND RIDGELAND THROUGH 645 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

JRL
Local storm report, Apr 26, 4:58 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
558 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     MARINE TSTM WIND HILTON HEAD ISLAND      32.22N 80.75W
04/26/2006  M38 MPH          BEAUFORT           SC   MESONET

            ON THE BEACH AT HILTON HEAD ISLAND.

&&

ST
Special weather statement, Apr 26, 5:10 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
610 PM EDT WED APR 26 2006

SCZ045-262245-
BERKELEY-
610 PM EDT WED APR 26 2006

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN BERKELEY COUNTY THROUGH
645 PM EDT...

AT 610 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 14 MILES SOUTH OF MANNING...MOVING EAST
AT 40 MPH. THIS WILL AFFECT AREAS IN AND AROUND PRIOLEAU...WILSONS
LANDING...EADYTOWN...PINEVILLE...JUDGE TOWN...RUSSELLVILLE AND SAINT
STEPHEN THROUGH 645 PM EDT.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. DANGEROUS CONDITIONS
ARE EXPECTED TO DEVELOP IN VICINITY OF LAKE MOULTRIE. BOATS SHOULD
GET OFF THE WATER NOW

24
Local storm report, Apr 26, 5:55 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
655 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             LOBECO                  32.55N 80.74W
04/26/2006  E1.00 INCH       BEAUFORT           SC   PUBLIC

            QUARTER SIZE HAIL WAS REPORTED BY THE PUBLIC.

0645 PM     HAIL             LOBECO                  32.55N 80.74W
04/26/2006  E1.00 INCH       BEAUFORT           SC   PUBLIC

            QUARTER SIZE HAIL WAS REPORTED BY THE PUBLIC.

&&

DPB
Local storm report, Apr 26, 5:56 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
656 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     5 SW WADMALAW ISLAND    32.63N 80.23W
04/26/2006                   CHARLESTON         SC   TRAINED SPOTTER

            TREES BLOWN NEAR NEAR WADMALAW ISLAND. TREES SEVERELY
            DAMAGED SPOTTERS CAR.

&&

ST
Local storm report, Apr 26, 6:05 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
705 PM EDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND GST     5 W JOHNS ISLAND        32.72N 80.16W
04/26/2006  E50 MPH          CHARLESTON         SC   TRAINED SPOTTER

&&

ST

The radar

The Charleston,SC radar (KCLX), 105 km away, was scanning. The volume nearest the first event began at 23:20 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Charleston

When
April 26, 6:20 PM EST
Where
Charleston County, Charleston
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
32.783, -79.933

Trees down near intersection of Sam Rittenburg and Ashley Road.

Thunderstorm Wind, Dorchester

When
April 26, 6:24 PM EST
Where
Dorchester County, 4 mi S of Summerville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.967, -80.183

Several trees down across Oakbrook.

Thunderstorm Wind, Charleston

When
April 26, 6:35 PM EST
Where
Charleston County, Ladson
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
32.983, -80.100

Traffic lights down on Highway 78. Railroad crossing arms broke off. Trees across railroad tracks at intersection of Highway 78 and Lincolnville Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2006Every state in 2006This day in weather historyWarnings in South Carolina, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5504770, 5504769, 5504768.